MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD® INLAY OPTIMA® MULTILENGTH URETERAL STENT WITH NICORE¿ GUIDEWIRE

C.R. BARD, INC. (COVINGTON) -1018233 BARD® INLAY OPTIMA® MULTILENGTH URETERAL STENT WITH NICORE¿ GUIDEWIRE
Model Number 786400
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 06/15/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
 
Event or Problem Description
It was reported that the distal end of the ureteral stent broke off in the kidney which increased the surgery time because it was necessary to go and retrieved the small piece of catheter.
 
Additional Manufacturer Narrative
The reported event was confirmed however the cause was unknown.The ureteral stent was returned with the opened original packaging.The tip of the stent was observed to be broken off, however, the broken tip was not returned for evaluation.No foreign matter or residue was present on the outside of the device or within the device when a guidewire was inserted.Though the event mentions the stent was broken off in the kidney, the evaluation shows the break was close in appearance to when the material is ripped apart.The material of the tip was observed to be discolored and stretched leaving the separation jagged and the material thin.The outer diameter of the device was measured with a laser micrometer and found to be 0.0622" and the tube inner diameter measured 0.040" with a pin gauge; both measurements were within specifications.A 0.035" guidewire was able to pass through the sample without resistance.The specific cause for this event could not be found, however, based on the risk management file a potential root cause could be, "material selection".The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: "avoid improper handling of stent such as bending, kinking, tearing, etc.Misuse could damage the overall integrity of the stent.Care should be exercised when removing the stent from the inner polybag to eliminate tearing or fragmentation." the insertion of a ureteral stent should only be done by those individuals who have comprehensive training in the techniques and risks of the procedure." the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event is confirmed, cause unknown.The ureteral stent was returned with the opened original packaging.The tip of the stent was observed to be broken off, however, the broken tip was not returned for evaluation.No foreign matter or residue was present on the outside of the device or within the device when a guidewire was inserted.Though the event mentions the stent was broken off in the kidney, the evaluation shows the break was close in appearance to when the material is ripped apart.The material of the tip was observed to be discolored and stretched leaving the separation jagged and the material thin.The outer diameter of the device was measured with a laser micrometer and found to be 0.0622" and the tube inner diameter measured 0.040" with a pin gauge; both measurements were within specifications.A 0.035" guidewire was able to pass through the sample without resistance.The specific cause for this event could not be found, however, based on the risk management file a potential root cause could be, "material selection".The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: "avoid improper handling of stent such as bending, kinking, tearing, etc.Misuse could damage the overall integrity of the stent." "care should be exercised when removing the stent from the inner polybag to eliminate tearing or fragmentation." "the insertion of a ureteral stent should only be done by those individuals who have comprehensive training in the techniques and risks of the procedure." corrections: b.H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The actual/suspected device was inspected.

Brand Name
BARD® INLAY OPTIMA® MULTILENGTH URETERAL STENT WITH NICORE¿ GUIDEWIRE
Common Device Name
URETERAL STENT
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
juan velez
8195 industrial blvd
covington 30014
7707846100
MDR Report Key15096289
Report Number1018233-2022-05735
Device Sequence Number5119900
Product Code FAD
UDI-Device Identifier10801741014991
UDI-Public(01)10801741014991
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K043193
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/02/2023
Device Model Number786400
Device Catalogue Number786400
Device Lot NumberNGDN1549
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/11/2022
Supplement Date Received by Manufacturer10/19/2022
10/28/2022
Initial Report FDA Received Date07/25/2022
Supplement Report FDA Received Date10/20/2022
11/02/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/23/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown